Gabapentin Withdrawal Symptoms

If you are on gabapentin, it is essential to know the side effects of withdrawal. You can experience depression, suicidal thoughts, or even excessive sweating. You can even have nausea or vomiting. However, it is important to understand that these symptoms are not serious. They are a normal side effect of gabapentin and are usually temporary. However, if they persist, they can cause permanent damage.

Suicidal Thoughts

One patient has experienced suicidal thoughts after stopping Gabapentin. This patient became depressed and aggressive, but she did not intend to take her own life. In addition, another woman cannot stop taking Neurontin because she feels worse without it. While the scientific evidence supporting this claim is thin, it is important to mention this side effect to your doctor if you think that it is related to your treatment.

Depression

Stopping gabapentin can cause withdrawal symptoms similar to those of alcohol or benzos. Some people experience agitation, restlessness, and hostile feelings. These symptoms can worsen depression. In addition, gabapentin may increase the effect of other CNS depressants, such as sedatives, tranquilizers, and prescription pain medications. You should discuss these effects with your doctor.

Excessive Sweating

If you’re thinking about stopping Gabapentin, you’re not alone. This medication can have side effects when stopped abruptly. The first is excessive sweating, which occurs both during the day and at night. It may take a couple of days for your body to adjust to the withdrawal symptoms. Then, you may notice that you’re not as comfortable as you were when you started taking the drug.

Vomiting

The main side effects of gabapentin include disorientation, anxiety, and restlessness. This is a serious side effect and should be treated immediately. You should not stop taking gabapentin without consulting your doctor. You should also be aware of other medications, including herbal supplements, before stopping gabapentin. It’s important to talk to your doctor if you’re experiencing any of these side effects, since these drugs may increase the risk of severe or life-threatening complications.

Mood Swings

Mood swings are one of the most common side effects of stopping Gabapentin. Withdrawal from this medication can cause symptoms that resemble alcohol or benzo withdrawal. You may also experience stomach aches and changes in appetite. It’s important to know that these symptoms will pass and that your body will be back to its normal state. Some people also report experiencing headaches, which may be a sign of withdrawal.

Dizziness

Dizziness and fatigue are common side effects of gabapentin and can be a serious risk if you stop taking it suddenly. They are also more likely to occur in older adults and people with conditions such as COPD. To prevent serious side effects, talk to your doctor about the dosage you should be taking, as well as any other concerns. Make sure to get plenty of rest and stick to your usual sleeping schedule.

Fatigue

There have been a number of reported deaths associated with the use of gabapentin. It is an opiate that is used to treat neurological problems and is highly prescribed by doctors. In fact, gabapentin accounted for 57 million prescriptions in the United States in 2015. It is also used to treat pain associated with nerves and to treat opioid withdrawal symptoms. The dangers of gabapentin include physical dependence and withdrawal symptoms.